I had my lower left wisdom tooth removed on October 9th. Swelling and healing seemed to have been subsiding throghout last week until Sunday the 18th, when I felt that swelling and pain became worse. I went to the oral surgeon who did the procedure and he said he didn't see much. I was put on clindamycin by him second time around: first immediately after the surgery and second starting 4 days ago.
My concern is that it's not getting better even with such strong antibiotic (two courses of the latter), but rather worse: the swelling to include my left cheek and a bit in my neck after so many days after the surgery.
I would appreciate any advice as to how to proceed. Almost two weeks now (12 days) after surgery now.
Actually, the oral surgeon may want to switch to another antibiotic as giving you the same antibiotic may not be doing the trick. The bacteria may be getting used to the antibiotic and rendering it less effective. Ask your surgeon if switching antibiotics may be possible.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.